Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 23, 2006, 3:19 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2006, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 23, 2006, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Harrison County, MS, Jackson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2470 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:11 AM CDT, 11 hours 8 minutes earlier.
Area forecast discussion, Jun 23, 4:11 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 411 AM CDT FRI JUN 23 2006 .DISCUSSION... CONFUSION ABOUNDS WHEN LOOKING AT THE LAST 2 TO 3 MODEL RUNS. GFS WENT FROM 10% AT 12Z TO 60% AT 00Z FOR THE MCB AREA. THAT TREND WAS REFLECTED AT ALL LOCATIONS JUST NOT AS STRONG. ETA IS HAVING A TOUGH TIME WITH COLUMN MOISTURE COMING IN FROM THE GULF. BASICALLY TWO FACTORS WILL BE KEY INFLUENCES ON THE FORECAST FOR THE NEXT 48 HOURS. ONE IS THE FRONT SLOWLY MOVING SOUTH AND THE SECOND IS THE EASTERLY WAVE WHICH WILL ENTER THE GULF EARLY TODAY. THESE TWO SYSTEMS WILL COUPLE OVER THE AREA STARTING TONIGHT AND LASTING THROUGH SATURDAY. WILL CONTINUE TO SHOW 30% AREA WIDE ATTM WITH AN UPWARD POP TREND FOR SATURDAY POSSIBLE AS THE MODEL MASS FIELDS ARE BETTER RESOLVED. MOST ACTION SHOULD OCCUR FROM THE MISS COAST TO BTR SOUTHWARD. ONCE THE WAVE PASSES TO THE WEST AND THE FRONT SETTLES IN THE GULF...SUPRESSION WILL BE ON CAUSING CAPPING AND BACK TO THE HOT DRY WEATHER. THIS SHOULD START AGAIN FOR A MAJORITY OF THE AREA ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 95 72 91 68 / 20 10 30 20 BTR 97 74 92 69 / 20 10 30 20 MSY 95 78 90 76 / 30 20 30 20 GPT 96 75 90 72 / 30 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 23, 11:00 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUN 23 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING MAINLY FROM THE MISSISSIPPI GULF COAST TO IBERVILLE PARISH SOUTHWARD. AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE MAINLY DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE MAINLY DURING THE AFTERNOON HOURS. MAIN HAZARDS WILL BE DAMAGING STRAIGHT LINE WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. ISOLATED THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS...ARE POSSIBLE SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:33 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 23, 2:21 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 22, 7:09 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 22 min |
| Jun 23, 2:09 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 66 min |
| Jun 23, 5:09 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 36 min |
| Jun 23, 5:40 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.